MAUDE Adverse Event Report: ARTHROCARE CORPORATION REFLEX ULTRA PTR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION REFLEX ULTRA PTR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EICA4835-01
Medical Device Problem Codes Failure to Conduct (1114); Premature End-of-Life Indicator (1480)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ent procedure, when two (2) reflex ultra were plugged in, they displayed "expired handpiece".The procedure was completed with a competitor device and with a surgical delay greater than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.Visual inspection observed the two returned instruments show no manufacturing abnormalities.The electrodes have not been used.Both devices were out of the original packaging.No packaging returned.A functional evaluation showed both the opened devices were plugged into the controller and registered settings (0,2).When used with a bypass box, both the wands were able to generate plasma and coagulation as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the activity test workmanship found that the operator must verify the default setting and should reject units that do not default to the correct settings.The root cause can be attributed to the user.Factors that could have contributed to the reported event include previous use and connecting and disconnecting the wand.No containment or corrective actions are recommended at this time.

Brand Name
REFLEX ULTRA PTR COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18236644
Report Number3006524618-2023-00483
Device Sequence Number3227233
Product Code GEI
UDI-Device Identifier00817470003871
UDI-Public00817470003871
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2025
Device Catalogue NumberEICA4835-01
Device Lot Number2114123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown